My daughter, Jennifer, was vaccinated against measles at the age of approximately one year. After the injection she suffered various side effects for a few days (these included a chesty cough, runny nose and a general "unwellness"). For the following four and a half years, Jennifer had problems with her left arm at the site of the injection. There were lumps under the skin and obvious discomfort and irritation which caused her to scratch the area continually, often resulting in bleeding.
Then about six months ago, the problems with the skin at the injection site disappeared. At the same time, Jennifer started to exhibit symptoms of not being 100 per cent well. She was easily tired, quite lethargic and subject to quite violent mood swings. She became more and more uncooperative in her general behaviour. She also started to drink a lot of fluids and lose weight. On 10 August this year she was diagnosed as diabetic. I was devastated. There is no history of diabetes in our immediate family. I was faced with the prospect of injecting her with insulin at least once a day for the rest of her life and the prognosis for the quality of a diabetic'slife is not good.After the initial shock, I decided not to accept the fatalistic attitude of the medical profession. I know that Jennifer's condition is a direct result of her measles vaccination. I have started treating her condition in a variety of unorthodox ways . She maintains her normal regime of insulin and diet during my treatment.
I will continue treating Jennifer, reading all available data and pestering the hell out of anyone I think might help. I've never even studied biology at school but I've got something that no doctor has got: I love my daughter. The depth of that love will allow no barriers in my search for a cure. S.A., East Grinstead.
Thank you for your heartfelt letter. We can sympathize with your enormous anger and frustation. The late medical critic Dr Robert Mendelsohn maintained that the many long term side effects of the live measles vaccine included multiple sclerosis, juvenile onset diabetes and Reye's syndrome. Reye's syndrome can cause the degeneration of organs such as the pancreas, particularly when aspirin has been used. Mendelsohn once cited a batch of cases of Reye's syndrome in Montreal in which five of the children had been vaccinated within three weeks of coming down with the illness. In a Shot in the Dark (Avery), Harris Coulter also provides ample evidence of the relationship between pertussis vaccination and the failure of children to maintain stable glucose levels. Now that two of the MMR vaccines have been withdrawn, you might get a legal opinion as to whether you have a case against the supplier.
While we applaud your determination, we would strongly urge you not to take matters entirely into your own hands with such a potentially serious condition. We recommend that you work in partnership with a doctor with great experience in treating diabetics nutritionally. Also, our issue Vol 3 No 7 on diabetes may be of help.